Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 12, 2020, 6:26 AM CST for 6 counties in Texas. It was in force for 6 hr. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 12, 2020, 6:26 AM CST (12:26 UTC)
- Expired
- Feb 12, 2020, 12:30 PM CST
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gregg County, TX, Harrison County, TX, Marion County, TX, Smith County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 117 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 7:30 AM CST | FLASH FLOOD | 2 Nnw Whitehouse, TX | NORTHBOUND LANE OF STATE HWY 110 CLOSED DUE TO FLOODING FROM HILL CREEK. |
| Feb 12, 7:30 AM CST | FLASH FLOOD | 3 Nne Noonday, TX | VEHICLE SUBMERGED ON GREENBRIAR RD AT BUTLER CREEK JUST NORTH OF LAKE PLACID RD. |
| Feb 12, 8:00 AM CST | FLASH FLOOD | 1 Ene Liberty City, TX | STATE HWY 135 CLOSED DUE TO FLOODING. |
| Feb 12, 8:00 AM CST | FLASH FLOOD | 1 Se Clarksville City, TX | HWY 80 FLOODED AT THE LAKE DEVERNIA BRIDGE. |
| Feb 12, 8:00 AM CST | FLASH FLOOD | 4 E East Mountain, TX | ROAD CLOSED AT MCCANN AND FULLER IN LONGVIEW. |
| Feb 12, 8:00 AM CST | FLASH FLOOD | 4 Ssw Tyler, TX | FLOODING ON GRANDE BLVD WEST OF OLD GRANDE. |
| Feb 12, 8:00 AM CST | FLASH FLOOD | 4 Sw Gladewater, TX | VEHICLE SUBMERGED DUE TO FLOODING FROM CARTER CREEK AT THE US HWY 271 AND CR 3110 INTERSECTION. |
| Feb 12, 8:00 AM CST | FLASH FLOOD | 4 S Winona, TX | US HWY 271 FLOODED NEAR I-20. |
| Feb 12, 8:00 AM CST | FLASH FLOOD | 5 Ene East Mountain, TX | ROAD CLOSED AND BIGWOODS AND CAMBELL. |
| Feb 12, 8:00 AM CST | FLASH FLOOD | 5 Ne East Mountain, TX | MACKEY ROAD AT UPSHUR COUNTY LINE CLOSED. |
| Feb 12, 8:00 AM CST | FLASH FLOOD | 5 Wnw Whitehouse, TX | CUMBERLAND RD CLOSED DUE TO FLOODING FROM SHACKLEFORD CREEK. |
| Feb 12, 8:00 AM CST | FLASH FLOOD | 7 Ene East Mountain, TX | ROAD CLOSED AT HWY 259 AND FM 1650 JUST SOUTH OF DIANA. |
| Feb 12, 8:00 AM CST | FLASH FLOOD | Gladewater, TX | ROAD CLOSED AT HWY 80 AND HWY 271. |
| Feb 12, 9:15 AM CST | FLASH FLOOD | 5 N Bullard, TX | BOTH NORTH AND SOUTHBOUND LANES OF US HWY 69 CLOSED DUE TO FLOODING. |
| Feb 12, 9:30 AM CST | FLASH FLOOD | 1 S Longview, TX | LOIS JACKSON PARK FLOODED NEAR GRACE CREEK. |
| Feb 12, 9:40 AM CST | FLASH FLOOD | Gilmer, TX | NUMEROUS ROADS FLOODED ACROSS UPSHUR COUNTY. |
| Feb 12, 10:30 AM CST | FLASH FLOOD | 5 W Bullard, TX | HIGH WATER RESCUE ON FM 346 NEAR COUNTY LINE CREEK. |
| Feb 12, 11:27 AM CST | FLASH FLOOD | 3 W Union Grove, TX | EAST LAKE DRIVE AT MCCOY CREEK IS FLOODED AND IMPASSIBLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 463 m²/s²
- 0-3 km storm-relative helicity
- 530 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
087
WGUS54 KSHV 121226
FFWSHV
TXC183-203-315-423-459-499-121530-
/O.NEW.KSHV.FF.W.0009.200212T1226Z-200212T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
626 AM CST Wed Feb 12 2020
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Smith County in northeastern Texas...
Western Marion County in northeastern Texas...
Northwestern Harrison County in northeastern Texas...
Southeastern Wood County in northeastern Texas...
Upshur County in northeastern Texas...
Gregg County in northeastern Texas...
* Until 930 AM CST.
* At 625 AM CST, Doppler radar and automated gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
three inches of rain have already fallen. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Tyler, Longview, Kilgore, Whitehouse, White Oak, Gladewater,
Gilmer, Lindale, Bullard, Jefferson, Big Sandy, Hawkins, Ore City,
Clarksville City, East Mountain, Harleton, Berea, Diana, Rosewood
and Liberty City.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3290 9491 3290 9472 3288 9471 3288 9430
3272 9433 3237 9491 3237 9498 3232 9498
3214 9529 3213 9546 3215 9548 3218 9546
3223 9549 3230 9545 3236 9545 3250 9559
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
502 follow-up statements
448
WGUS74 KSHV 121453
FFSSHV
Flash Flood Statement
National Weather Service Shreveport LA
853 AM CST Wed Feb 12 2020
TXC183-203-315-423-459-499-121530-
/O.CON.KSHV.FF.W.0009.000000T0000Z-200212T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Smith TX-Marion TX-Harrison TX-Wood TX-Upshur TX-Gregg TX-
853 AM CST Wed Feb 12 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CST FOR
SMITH...WESTERN MARION...NORTHWESTERN HARRISON...SOUTHEASTERN WOOD...
UPSHUR AND GREGG COUNTIES...
At 849 AM CST, Doppler radar and automated gauges indicated heavy
rain falling across the warned area. Up to five inches of rain have
already fallen in some areas. Flash flooding is already occurring.
Broadcast media is reporting numerous roads flooded and closed over
parts of Smith, Gregg, and Upshur counties.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Tyler, Longview, Kilgore, Whitehouse, White Oak, Gladewater, Gilmer,
Lindale, Bullard, Jefferson, Big Sandy, Hawkins, Ore City,
Clarksville City, East Mountain, Harleton, Berea, Diana, Rosewood and
Liberty City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3290 9491 3290 9472 3288 9471 3288 9430
3272 9433 3237 9491 3237 9498 3232 9498
3214 9529 3213 9546 3215 9548 3218 9546
3223 9549 3230 9545 3236 9545 3250 9559
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
19919
WGUS54 KSHV 121525
FFWSHV
TXC183-203-315-423-459-499-121830-
/O.EXT.KSHV.FF.W.0009.000000T0000Z-200212T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
925 AM CST Wed Feb 12 2020
The National Weather Service in Shreveport has extended the
* Flash Flood Warning for...
Smith County in northeastern Texas...
Western Marion County in northeastern Texas...
Northwestern Harrison County in northeastern Texas...
Southeastern Wood County in northeastern Texas...
Upshur County in northeastern Texas...
Gregg County in northeastern Texas...
* Until 1230 PM CST.
* At 921 AM CST, Doppler radar and automated gauges indicated
showers producing heavy rain across the warned area. Up to five
inches of rain have already fallen. Flash flooding is already
occurring in some locations. Broadcast media continue to report
numerous flooded roads across the warned area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Tyler, Longview, Kilgore, Whitehouse, White Oak, Gladewater,
Gilmer, Lindale, Bullard, Jefferson, Big Sandy, Hawkins, Ore City,
Clarksville City, East Mountain, Harleton, Berea, Diana, Rosewood
and Liberty City.
Additional rainfall amounts 1-2 inches are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3290 9491 3290 9472 3288 9471 3288 9430
3272 9433 3237 9491 3237 9498 3232 9498
3214 9529 3213 9546 3215 9548 3218 9546
3223 9549 3230 9545 3236 9545 3250 9559
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 12, 5:58 AM CST, 28 minutes earlier.
Area forecast discussion, Feb 12, 5:58 AM CST, 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
558 AM CST Wed Feb 12 2020
.AVIATION...
Widespread IFR (to locally LIFR) conditions are expected this
morning due to a combination of low cloud and visibility issues,
with locally heavy rain further complicating the situation over in
TXK/TYR. Low pressure forming over the center of the region will
ensure inclement weather and IFR conditions in all areas through
the bulk of the day with shifting winds. Expect winds to become
northwest in all areas by tonight when conditions will be drying
out and ceilings trending toward MVFR/VFR combos by daybreak
Thursday. But through today, expect more in the way of rain,
although thunderstorms will generally be pretty isolated. /50/
&&
.PREV DISCUSSION... /issued 417 AM CST Wed Feb 12 2020/
SHORT TERM.../now through Thursday Night/
One more day of wet conditions to get through before we get a
needed temporary break from the inclement weather. Heavy rain will
still be a concern for today, although primarily along and north
of the I-20 corridor. Fortunately, the previous threat for severe
thunderstorms for today has shifted mostly east of the region.
Currently, an expansive area of moderate to occasionally heavy
rain (with a few embedded thunderstorms) is pushing northeast into
NE TX and will spread through roughly the I-30 corridor over the
next few hours. The combination of isentropic ascent, high
moisture transport aloft, and strong forcing aloft from the right
entrance region of an impressive jet streak is driving this
activity through midday - and will be the primary focus of the
remaining flash flood threat. Additional totals in the mentioned
areas could locally be up to 3 inches, which could be problematic
given ground saturation from precipitation over the last few
days. Farther east, expect precipitation to be more "showery"
through the bulk of the day, although areas along and north of
the I-20 corridor may still be able to get a localized 2 inches
(especially if they experience a thunderstorm or two). Otherwise,
locations generally along and south of a Lufkin, to Natchitoches,
to Columbia line were pulled from the ongoing flash flood watch
through 6 pm because additional totals predominately under an inch
really should not lead to a significant flash flood threat.
We still expect the stalled front to our southeast to bulge
northwest quickly this morning through midday as the incoming
disturbance to our east (and factors associated with that) lead to
surface low pressure formation in our eastern zones. This low
will then rapidly translate northeast into the Tennessee Valley by
evening and help drag a rather sharp cold front through most of
the Four State region by daybreak Thursday. There will still be a
window for instability to develop in Central Louisiana from late
morning through early afternoon, but mainly just southeast of a
Monroe to Natchitoches line (where highs could approach 70
degrees). It is in these latter areas where the Storm Prediction
Center still is maintaining a MARGINAL risk for severe storms -
but the key point is the focus for the severe storm threat today
is definitely to our east. Outside of the far southeast portion of
the forecast area, expect temperatures to struggle (or fail) to
reach 50 degrees on the cool side of the boundary where clouds
and precipitation will be ubiquitous.
From mid this afternoon through mid evening expect rain to be
gradually clearing out of the region from west to east, although
clouds and drizzle may linger around in the wake of most of the
precipitation for a few hours. We will be dry by late in the night
when temperatures get down to a range of mid 30s to lower 40s.
Thursday will be a seasonably chilly day, despite partly sunny
skies, mainly because northwest winds will impart a wind chill to
ambient temperatures that will only generally peak in a range
from the upper 40s to lower 50s. Winds should lighten up a bit
Thursday night under mostly clear skies. These decent radiational
cooling conditions should allow for a rare (for this winter)
widespread freeze. /50/
LONG TERM.../Friday through Tuesday Night/
A very cold 1037mb sfc high will be crossing the MS river near St
Louis at 12Z Friday and the driving NE winds of late will begin to
slack and veer to E and SE and begin a warming trend. However,
after such a chilly start it will be hard to notice with lower to
middle 50s for highs yet again. Air temps will begin to moderate
well on Saturday back to near average and then even get into the
lower 70s for some on Sunday and then areawide for Monday with the
persistent S/SE wind flow off the Gulf. Lows too will quickly rise
into the 50s by early next week.
Weather wise for the weekend as the big sfc high center moves
farther away from our region, the isentropic ascent will be likely
to develop somewhere. The GFS and ECMWF models vary on timing and
placement of light showers edging back Northward into the area. We
can expect a big increase in the high clouds Friday night with light
rain showers beginning to develop by mid to late morning on Saturday
with coverage of rain shower areas further increasing into the
afternoon if you like the ECMWF anyway. We will see if the GFS comes
around this run. One thing is for sure, the wet pattern is just
warming up for more super wet.
Thunderstorms will be possible by Monday and well beyond with a
super moist SW flow aloft to become established and keep us in the
wet pattern into early Thursday with high chance and likely pops for
much of next week the way it looks now. A cold front will push out
much of the moisture and cut off the main trough, which now slowly
fills and the pattern becomes more zonal overhead for us to have a
break perhaps late in the week. Once again cooler and drier arrives
as we start to look at some crests on rivers, lakes and bayous late
next week and weekend. /24/
PREV DISCUSSION... /issued 1135 PM CST Tue Feb 11 2020/
AVIATION...
No major changes from the 00z TAF package. Mostly IFR across all
sites, with quick drops into LIFR possible throughout the day
today. Rain and thunder are still a concern, so some form of RA,
SHRA, and VCTS are present at all terminals. Visibility is also
expected to fluctuate with the various rounds of precipitation.
Ceilings will start to improve towards the end of this TAF period
at KGGG and KTYR, as the front finally lifts north and moves out
of the region. /44/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 53 40 52 31 / 100 10 0 0
MLU 66 44 53 30 / 100 50 0 0
DEQ 48 34 47 24 / 100 20 0 0
TXK 47 38 48 27 / 100 10 0 0
ELD 52 39 51 26 / 100 20 0 0
TYR 52 38 48 30 / 100 0 0 0
GGG 52 38 50 29 / 100 0 0 0
LFK 58 40 54 33 / 100 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through this afternoon for ARZ050-051-059>061-
070>073.
LA...Flash Flood Watch through this afternoon for LAZ001>006-010>014.
OK...Flash Flood Watch through this afternoon for OKZ077.
TX...Flash Flood Watch through this afternoon for TXZ096-097-108>112-
124>126-136>138-149>153.
&&
50/24/50Hazardous weather outlook, Feb 11, 12:33 PM CST, 17 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1233 PM CST Tue Feb 11 2020 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121845- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1233 PM CST Tue Feb 11 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will continue today and tonight as upper disturbances in the southwest flow aloft keep the flash flooding threat in place due to our highly saturated soils. Additional rainfall amounts of up to an inch are expected through late this afternoon with heavier amounts expected tonight that will further enhance the flash flood threat. Therefore, a Flash Flood Watch remains in effect across the entire region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A surface low will develop along a stalled frontal boundary south of the region and lift back northward on Wednesday, contributing to more heavy rainfall. Additional rainfall amounts on Wednesday will range from 2 to 4 inches across much of the region with some localized higher amounts possible. In addition, the threat of a few severe storms also will be possible Wednesday across parts of north central and northeast Louisiana as warmer and more unstable air is lifted northward along and ahead of the surface low moving northeastward over the area. The threat of damaging winds, large hail, and an isolated tornado or two cannot be ruled out across these areas. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may be needed tonight through midday on Wednesday. 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 6:51 PM CST | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 38 hr |
| Feb 11, 9:57 PM CST | River Flood Warning | SHV | Nacogdoches, Rusk | 46 hr |
| Feb 12, 4:47 AM CST | Areal Flood Advisory | SHV | Smith | 3 hr |
| Feb 12, 7:38 AM CST | Flash Flood Warning | SHV | Cass | 3 hr |
| Feb 12, 8:00 AM CST | River Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 16 days |
| Feb 12, 8:00 AM CST | River Flood Warning | SHV | Gregg, Rusk | 3 days |
| Feb 12, 8:00 AM CST | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 59 hr |
| Feb 12, 8:02 AM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston | 31 days |
| Feb 12, 8:03 AM CST | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 62 hr |
| Feb 12, 10:09 AM CST | Areal Flood Advisory | SHV | Bowie | 2 hr |
| Feb 12, 10:47 AM CST | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 36 days |
| Feb 12, 10:48 AM CST | Areal Flood Warning | SHV | Bowie, Cass | 6 hr |
| Feb 12, 12:32 PM CST | Areal Flood Warning | SHV | Gregg, Harrison, Marion, Smith, Upshur | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.